Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 13, 2012, 6:28 PM CDT for 4 counties in North Dakota. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2012, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 13, 2012, 7:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burke County, ND, Mountrail County, ND, Renville County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:27 PM CDT | HAIL 0.75 | 2 W Flaxton, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176
WUUS53 KBIS 132328
SVRBIS
NDC013-061-075-101-140030-
/O.NEW.KBIS.SV.W.0051.120613T2328Z-120614T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
628 PM CDT WED JUN 13 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
EASTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA
EASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 730 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOSTWOOD TO BELDEN...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
STANLEY...LOSTWOOD...PALERMO...BLAISDELL...COTEAU...NIOBE...
TAGUS...BOWBELLS...FLAXTON...HARTLAND...KENMARE...COULEE...
DONNYBROOK...CARPIO...NORTHGATE...NORMA...TOLLEY...GREENE...GRANO
AND LORAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4887 10153 4879 10149 4873 10149 4872 10145
4869 10144 4864 10145 4787 10234 4860 10265
4901 10238 4901 10211
TIME...MOT...LOC 2328Z 210DEG 38KT 4848 10247 4811 10233
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON/KING3 follow-up statements
373
WWUS53 KBIS 132350
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
650 PM CDT WED JUN 13 2012
NDC013-061-075-101-140030-
/O.CON.KBIS.SV.W.0051.000000T0000Z-120614T0030Z/
BURKE ND-MOUNTRAIL ND-RENVILLE ND-WARD ND-
650 PM CDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WARD...WESTERN RENVILLE...EASTERN MOUNTRAIL AND EASTERN BURKE
COUNTIES UNTIL 730 PM CDT...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NIOBE TO 8 MILES SOUTH OF
BLAISDELL...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BOWBELLS...KENMARE...FLAXTON...COULEE...TAGUS...NORMA...
DONNYBROOK...HARTLAND...NORTHGATE...CARPIO...TOLLEY...GREENE...
GRANO...LORAINE AND MOHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4887 10153 4879 10149 4873 10149 4872 10145
4869 10144 4864 10145 4787 10234 4860 10265
4901 10238 4901 10211
TIME...MOT...LOC 2350Z 219DEG 28KT 4869 10219 4824 10202
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON/KING122
WWUS53 KBIS 140008
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
708 PM CDT WED JUN 13 2012
NDC013-061-075-101-140030-
/O.CON.KBIS.SV.W.0051.000000T0000Z-120614T0030Z/
BURKE ND-MOUNTRAIL ND-RENVILLE ND-WARD ND-
708 PM CDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WARD...WESTERN RENVILLE...EASTERN MOUNTRAIL AND EASTERN BURKE
COUNTIES UNTIL 730 PM CDT...
AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOWBELLS TO 9 MILES SOUTHEAST OF
BLAISDELL...MOVING NORTHEAST AT 30 MPH. THE STRONGEST STORMS IN THE
LINE WERE LOCATED NEAR BOWBELLS...AND JUST SOUTH OF BLAISDELL.
LOCATIONS IMPACTED INCLUDE...
KENMARE...TAGUS...COULEE...NORTHGATE...DONNYBROOK...NORMA...
HARTLAND...CARPIO...TOLLEY...GREENE...GRANO...LORAINE AND MOHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4887 10153 4879 10149 4873 10149 4872 10145
4869 10144 4864 10145 4787 10234 4860 10265
4901 10238 4901 10211
TIME...MOT...LOC 0006Z 219DEG 28KT 4884 10220 4826 10195
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON/KING160
WWUS53 KBIS 140032
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
732 PM CDT WED JUN 13 2012
NDC013-061-075-101-140040-
/O.EXP.KBIS.SV.W.0051.000000T0000Z-120614T0030Z/
BURKE ND-MOUNTRAIL ND-RENVILLE ND-WARD ND-
732 PM CDT WED JUN 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARD...WESTERN
RENVILLE...EASTERN MOUNTRAIL AND EASTERN BURKE COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE
WEAKENED...HOWEVER HAIL UP TO PENNY SIZE REMAINS POSSIBLE NORTH OF A
LINE FROM LIGNITE TO FLAXTON AND NORTHGATE THROUGH 745 PM CDT.
LAT...LON 4887 10153 4879 10149 4873 10149 4872 10145
4869 10144 4864 10145 4787 10234 4860 10265
4901 10238 4901 10211
TIME...MOT...LOC 0008Z 219DEG 28KT 4885 10218 4827 10193
$$
HAMILTON/KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:27 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 13, 5:27 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 527 PM CDT WED JUN 13 2012 .DISCUSSION... QUICK UPDATE TO EXPAND SEVERE THUNDERSTORM WATCH 386 ACROSS THE NORTH PER COORDINATION WITH SPC AND ONGOING CONVECTIVE TRENDS AS OF 2220 UTC. SOME CONVECTIVE INHIBITION REMAINS IN PLACE ACROSS THE SOUTHWEST AND SOUTH CENTRAL...WHICH IS LIMITING THE STRENGTH OF THE THUNDERSTORMS ALONG THE SOUTHERN END OF THE LINE. HOWEVER...WITH THE ARRIVAL OF THE UPPER LEVEL WAVE AND ONSET OF THE LOW LEVEL JET...CONVECTION SHOULD INCREASE FOR THESE AREAS. && .AVIATION... ADDED THUNDERSTORMS TEMPO GROUPS TO KDIK...KMOT...KBIS AND KJMS BASED UPON THE LATEST OBSERVED RADAR TRENDS THOUGH 22 UTC. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IFR CONDITIONS IN THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE AT KJMS BETWEEN THE 08-11 UTC TIME FRAME. STRONG WESTERLY WINDS WITH GUSTS TO 30 KTS ARE POSSIBLE AT ALL TAF SITES ON THURSDAY...WITH SCATTERED SHOWERS ACROSS NORTHWEST NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE/AVIATION...AYD
Hazardous weather outlook, Jun 13, 5:35 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 535 PM CDT WED JUN 13 2012 NDZ025-037-047-048-050-051-142245- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 535 PM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE JAMES RIVER VALLEY TONIGHT. SOME STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY DAY THROUGH TUESDAY. SOME STORMS MAY BECOME SEVERE...BUT TIMING OF SEVERE WEATHER IS UNCERTAIN. THE BEST CHANCES FOR SEVERE THUNDERSTORMS LOOK TO BE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT NDZ002>005-010>013-018>023-031>036-040>046-142245- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-GOLDEN VALLEY-BILLINGS- STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 535 PM CDT WED JUN 13 2012 /435 PM MDT WED JUN 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED TO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHWEST NORTH DAKOTA THIS EVENING AND TONIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY DAY THROUGH TUESDAY. SOME STORMS MAY BECOME SEVERE...BUT TIMING OF SEVERE WEATHER IS UNCERTAIN. THE BEST CHANCES FOR SEVERE THUNDERSTORMS LOOK TO BE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND TONIGHT. NDZ001-009-017-142245- DIVIDE-WILLIAMS-MCKENZIE- 535 PM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS FAR NORTHWEST NORTH DAKOTA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY DAY THROUGH TUESDAY. SOME STORMS MAY BECOME SEVERE...BUT TIMING OF SEVERE WEATHER IS UNCERTAIN. THE BEST CHANCES FOR SEVERE THUNDERSTORMS LOOK TO BE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
In the hours before
Special weather statement, Jun 13, 5:33 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 533 PM CDT WED JUN 13 2012 NDZ018-132315- DUNN ND- 433 PM MDT WED JUN 13 2012 ...STRONG THUNDERSTORM MOVING TOWARDS MANNING AND KILLDEER... AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTH OF DICKINSON...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MANNING... KILLDEER... DUNN CENTER... HALLIDAY... DODGE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HAMILTON/KING
Local storm report, Jun 13, 5:36 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 8 SE RAY 48.26N 103.04W
06/13/2012 E0.88 INCH WILLIAMS ND TRAINED SPOTTER
HAIL LASTED FOR 10 MINUTES
&&
HAMILTONSpecial weather statement, Jun 13, 5:43 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 543 PM CDT WED JUN 13 2012 NDZ001-132330- DIVIDE ND- 543 PM CDT WED JUN 13 2012 ...STRONG THUNDERSTORM JUST NORTH OF AMBROSE... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CROSBY...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN DIVIDE COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HAMILTON/KING
Special weather statement, Jun 13, 5:57 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 557 PM CDT WED JUN 13 2012 NDZ001-002-009-132345- BURKE ND-DIVIDE ND-WILLIAMS ND- 557 PM CDT WED JUN 13 2012 ...STRONG THUNDERSTORM MOVING TOWARDS NOONAN... AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23 MILES SOUTHEAST OF CROSBY...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NOONAN... LARSON... COLUMBUS... LIGNITE... FLAXTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HAMILTON/KING
Special weather statement, Jun 13, 6:11 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 611 PM CDT WED JUN 13 2012 NDZ010-140000- MOUNTRAIL ND- 611 PM CDT WED JUN 13 2012 ...STRONG THUNDERSTORM MOVING TOWARDS STANLEY... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 48 MILES EAST OF WILLISTON...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROSS... STANLEY... PALERMO... LOSTWOOD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HAMILTON/KING
Local storm report, Jun 13, 6:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
618 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 10 SSE NOONAN 48.76N 102.95W
06/13/2012 E0.88 INCH DIVIDE ND TRAINED SPOTTER
&&
HAMILTONThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Williams | 52 min |
| Jun 13, 5:09 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 29 min |
| Jun 13, 6:01 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 44 min |
| Jun 13, 6:17 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 58 min |
| Jun 13, 6:51 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger | 54 min |
| Jun 13, 6:57 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Ward | 29 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.